Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
orchid lover
Unregistered

hiv prophylaxis
      #156675 - 06/29/05 02:00 PM

My partner is pos.Last week the condom broke so doc gave me kaletra+combivir to take as 'morning after pill' or prophylaxis.ok for 3 days (except terrible shits) then BANG! puking,stomach pains,sweats,fatigue(so bad it brought on an attack of chronic fatigue which i've endured for 6 years-)
My stomach felt so bad i thought i was going to get pancreatitis(which i've had before + is HORRIBLE).So i stopped taking meds-been off with chronic fatigue ever since-and dizzy!so very dizzy-its going slowly but to me the meds just made me sicker than b4.Any similar?My partner is due 2 start her meds soon and am wondering if she will face what i have just,as they will probably give here same meds ?If so then i'm worried as she will have to take them .Any one else had this with kaletra(lopinivir/ritonivir) + combivir(azt/3TC)

Post Extras: Remind Me!   Notify Moderator  
debtex
Legend

Reged: 03/21/05
Posts: 846
Re: hiv prophylaxis new
      #156678 - 06/29/05 03:57 PM

everyone reacts differently to medication. When I was put on my first set of meds. ... it was completely intolerable. I spent about 500 DAYS throwing up violently atleast 20 times a day, but in order to stay alive from hiv.....I would have to take them. usually with these new meds, the side effects will start to subside after a few weeks. (although the shits is one of the biggest complaints from all the meds, but gets a bit better). Your girlfriend should try to tolerate them for a few weeks/or months, and if it gets really bad, and she cannot handle it, she can ask for a switch. There are so many combinations out there, that there is no reason to live with no quality of life. As soon as I switched my meds, and the nausia was gone.....I felt like a little kid again. (minus the effects of the shits) My husband and I had an exposure and our pcp called the hiv specialists (hahaha, that I work for) for advise on what to give him, and I was hoping he would be given what I was taking, b-cuz I thought it was the least amount of side effects, and he was given something different. So, it doesn't neccaserily mean she will be on the same meds that you took for PEP. And even if she is....her body may handle them quite differently.
I know alot of women I talked to (when I was on the BAD meds) were on the same....and they actually felt so good on them. Me, I lost major weight.....and they had complaints of gaining weight!!

And know that, just because you were not able to tolerate them, does not mean that your body will contract the hiv. it is just a precaution. You will be fine, I'm sure.

Good luck, and please keep us informed on hwo things are going.

love and prayers,
deb

Post Extras: Remind Me!   Notify Moderator  
spiritzone2
Grand Master

Reged: 06/24/05
Posts: 166
Loc: PORTLAND ROCKS !!
Re: hiv prophylaxis new
      #157396 - 07/17/05 04:08 AM

our minds are very powerful. Our minds can make us physically sick. We are chemical beings. Being worried all the time or angry produces chemicals in our bodies that are not condusive to healing. Thinking happy thoughts, singing, & having FUN produces chemicals in our bodies that ARE HEALING. Having feeling of LOVE is the goal. Finding ways to Change your attitude will make all the difference in the world towards how you feel

--------------------
OUR FOCUS DETERMINES OUR REALITY.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 6407

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3